Discussions that mention xalatan

Eye & Vision board


80 year old female w/ history of hypertension, type II diabetes, glaucoma
- eye pressure shot-up from mid to upper 20's to 40's in just a few days
in July 2007 - two ophthalmologists and one optometrist are perplexed
as to why

Currently using following drops for glaucoma:
1) Azopt - 2 drops/day - used for several months
2) Travatan - 1 drop/day - used for several months
3) Alphagan - 2 drops/day - started Oct. 25, 2007
4) Timolol - 2 drops/day - started Oct. 31, 2007

Started using the following drops over 12 years ago:
1) Timolol - Early 1990's - caused to test positive for Lupus -
problems with inflammation in knee
2) Xalatan - discontinued b/c patient heard about possibility of
changing eye color
3) Alphagan - used next

Also, use the following drugs:
1) Novolog 70/30 - insulin - 20 mg 2/day - started June 2007
2) Byetta - for diabetes - started around 1st of Sept 2007 -
discontinued 6 weeks later per physicians order b/c he thought
it might be the reason for the sudden increase of eye
pressure - However, after 3 weeks of discontinued use the eye
pressure remained out of control
3) Cozarr - for Blood pressure - 50 mg/day - taken for years
4) Coreg - for BP - 10 mg/day - taken about 5 or 6 months
5) Aldactone - taken to control enzyme in kidneys - 25 mg/day -
taken for years
6) Lasix - fluid - 20 mg/day - taken for years
7) Glucophage - diabetes - 500 mg/day starting 2 months ago (causes
diarrhea) - was taking 1000 mg/day

Also taking lipoflavonoid (vit B) for ringing in ears

Note: I found on Internet that Glucophage taken with water pills can
cause hyperglycemia.
Even though the medical experts that I have spoken with disagree,
it is suspicious that the eye pressure suddenly raised one month
after starting Novolog. Any thoughts/suggestions are appreciated.